Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 123, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 14, 2012, 6:17 PM CDT for Frontier County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 6:17 PM CDT (23:17 UTC)
- Expired
- Jun 14, 2012, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
County Frontier County, NE
The radar
The Goodland radar (KGLD), 150 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:19 PM CDT | HAIL 1.5 | 16 Sw Stockville, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 3:11 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2256 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142
WUUS53 KLBF 142317
SVRLBF
NEC063-150000-
/O.NEW.KLBF.SV.W.0123.120614T2317Z-120615T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 700 PM CDT
* AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR RED WILLOW RESERVOIR STATE RECREATION
AREA...OR 17 MILES SOUTHWEST OF CURTIS...AND MOVING NORTHEAST AT 10
MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
FRONTIER COUNTY...INCLUDING THE FOLLOWING LOCATIONS HIGHWAY 83 MILE
MARKER 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4036 10077 4037 10078 4045 10078 4070 10054
4063 10025 4034 10042 4034 10077
TIME...MOT...LOC 2317Z 217DEG 8KT 4043 10065
WIND...HAIL <50MPH 1.75IN
$$
ROBERG3 follow-up statements
891
WWUS53 KLBF 142334
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM CDT THU JUN 14 2012
NEC063-150000-
/O.CON.KLBF.SV.W.0123.000000T0000Z-120615T0000Z/
FRONTIER NE-
634 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
FRONTIER COUNTY UNTIL 700 PM CDT...
AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTH OF CURTIS...MOVING NORTHEAST AT 20
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CURTIS AND STOCKVILLE AROUND 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4036 10077 4037 10078 4045 10078 4070 10054
4063 10025 4034 10042 4034 10077
TIME...MOT...LOC 2334Z 217DEG 19KT 4055 10052
WIND...HAIL <50MPH 1.75IN
$$
ROBERG788
WWUS53 KLBF 142350
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT THU JUN 14 2012
NEC063-150000-
/O.CON.KLBF.SV.W.0123.000000T0000Z-120615T0000Z/
FRONTIER NE-
650 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
FRONTIER COUNTY UNTIL 700 PM CDT...
AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR MOOREFIELD...OR 5 MILES EAST OF CURTIS...
MOVING NORTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
FRONTIER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4036 10077 4037 10078 4045 10078 4070 10054
4063 10025 4034 10042 4034 10077
TIME...MOT...LOC 2350Z 210DEG 10KT 4066 10042
WIND...HAIL <50MPH 1.75IN
$$
ROBERG179
WWUS53 KLBF 142359
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT THU JUN 14 2012
NEC063-150008-
/O.EXP.KLBF.SV.W.0123.000000T0000Z-120615T0000Z/
FRONTIER NE-
659 PM CDT THU JUN 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRONTIER COUNTY WILL
EXPIRE AT 700 PM CDT/600 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL
POSSIBLE NEAR THE MOOREFIELD AREA.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.
LAT...LON 4036 10077 4037 10078 4045 10078 4070 10054
4063 10025 4034 10042 4034 10077
TIME...MOT...LOC 2358Z 210DEG 10KT 4068 10040
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:48 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 14, 3:48 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT THU JUN 14 2012 FORECAST CHALLENGE TONIGHT IS POPS AS COOL FRONT MOVES SOUTH AND STALLS IN THE FAR SOUTHWEST TO THE KANSAS STATE LINE. AT 19Z NARROW LINE OF RETURNS ON THE RADAR OVER THE SOUTHWEST NEAR HAYES CENTER AND EXTENDS NORTHEAST THROUGH CENTRAL HOLT COUNTY. THE COOL FRONT HAS PUSHED EAST INTO EASTERN NEBRASKA AND EXTENDS SOUTHWEST INTO FAR SOUTHWEST NEB ATTM. THIS FORECAST CYCLE THERE REMAINS A MODEL SPREAD WHERE A MODEL BLEND WAS USED THROUGH SATURDAY. A DRIER APPROACH WAS TAKEN BUT NOT AS DRY AS THE NAM SUGGESTS WHERE THE FRONT THAT PUSHES SOUTH TONIGHT WILL WASHOUT WHILE RETURNING NORTH FRIDAY. TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP ALONG AND SOUTH OF THE BOUNDARY AFTER 4 PM IN THE FAR SOUTHWEST. DISTURBANCES SEEN ON WATER VAPOR WILL LIFT NORTHEAST INTO THE EVENING WHERE THE THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT EXISTS FOR FRONTIER COUNTY INTO THE EVENING. THE EVENTUAL FRONTAL POSITION WILL IMPACT THE GOING FORECAST AS MODELS SUGGEST A COMPLEX FORMING AND DRIVING THE FRONT EAST AND SOUTH OVERNIGHT...WITH THE MAIN QUESTION TO BE HOW FAR SOUTH. OVERNIGHT SOUTHERLY RETURN FLOW DEVELOPS ON THE HIGH PLAINS WHERE MOISTURE DEEPENS AND THE UPSLOPE MAY ALSO HELP DEVELOP EXTENSIVE LOWS CLOUDS IN THE WEST...SO FOR NOW HAVE INCREASED SKY COVER ACROSS THE WEST AFTER MIDNIGHT. FRIDAY FOCUS SHIFTS TO THE NORTHWEST AS THE NEXT STRONG DISTURBANCE MOVES OUT ON THE PLAINS. WEAK HIGH PRESSURE BUILDS EAST DURING THE DAY FOR A MAINLY DRY FORECAST THEN THUNDERSTORMS REDEVELOPING IN THE NORTHWEST BY EVENING. THE 18Z NAM MODEL RUN COMING IN ATTM WHERE POPS MAY NEED TO BE RAISED OVERNIGHT FRIDAY INTO SATURDAY MORNING AS SHORTWAVE TROUGH IS PROJECTED TO MOVE FURTHER SOUTHEAST THAN EARLIER SHOWN. THROUGH THE FORECAST PERIOD TEMPERATURE GUIDANCE CLOSE AND FOLLOWED. BEST CASE SCENARIO FOR SATURDAY WILL BE SHOWERS EXITING IN THE MORNING THEN GOOD SUBSIDENCE FOR CLEARING INTO THE AFTERNOON... ALONG WITH WARMING TEMPERATURES. SUNDAY THROUGH TUESDAY ZONAL FLOW CONTINUES ACROSS THE NORTHWEST THAT WILL CARRY A SERIES OF DISTURBANCES EAST. MODELS ARE ADJUSTING TO TIMING DIFFERENCES THAT REFLECTS DRIER CONDITIONS THROUGH MONDAY AS H7 TEMPERATURES WARM AND THE THERMAL RIDGE EXTENDS NORTH AND EAST WHILE A COLD FRONT MOVES SOUTH. MONDAY NIGHT THE FRONT STALLS THROUGH CENTRAL NEB TO BE SERVE AS A FOCUS FOR STORM DEVELOPMENT THROUGH WEDNESDAY MORNING. && .AVIATION...(ISSUED 1120 PM CDT) VFR CONDITIONS ARE ANTICIPATED AT BOTH KLBF AND KVTN THROUGH 18Z FRIDAY. CURRENT CLOUD COVER AT KLBF WILL CONTINUE TO ERODE AND LIFT THROUGH THE AFTERNOON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE GENERALLY SOUTH AND EAST OF A LINE FROM NORTH PLATTE TO BROKEN BOW...SO HAVE LEFT OUT ANY MENTION OF TSRA IN THIS KLBF TAF UPDATE. COLD FRONT HAS CLEARED KLBF WITH WINDS NOW OUT OF THE NORTH. WINDS WILL CONTINUE TO BE GUSTY AT BOTH TAF SITES THROUGH THE DAY BEFORE CALMING AND SWITCHING TO OUT OF THE EAST OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN WESTERN NEBRASKA TOMORROW...HOWEVER NOT EXPECTING ANYTHING TO OCCUR WITHIN THIS TAF PERIOD. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 390 FOR FRONTIER COUNTY UNTIL 11 PM CDT. && SHORT TERM/EXTENDED...KECK AVIATION/FIRE WEATHER...JACOBS
Hazardous weather outlook, Jun 14, 2:51 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 251 PM CDT THU JUN 14 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-152000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 251 PM CDT THU JUN 14 2012 /151 PM MDT THU JUN 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA LATER TODAY. STORMS THAT DEVELOP MAY BECOME SEVERE AS INCREASING MOISTURE AND SUFFICIENT HEATING ALLOWS FOR A MODERATELY UNSTABLE ATMOSPHERE. THE GREATEST THREAT OF THUNDERSTORMS WILL OCCUR ALONG AND SOUTHEAST OF A LINE FROM HAYES CENTER...TO BROKEN BOW...TO EWING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. IN ADDITION...STORM MOVEMENT WILL BE 20 MPH OR LESS...THE SLOW STORM MOVEMENT COULD PROMOTE LOCALIZED AREAS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE FRONTAL BOUNDARY WILL WASH OUT ON FRIDAY...LIFTING NORTH AS A WEAK WARM FRONT. AN UPPER LEVEL DISTURBANCE WILL LIFT INTO THE NEBRASKA PANHANDLE LATE FRIDAY NIGHT LEADING TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...THERE IS A SMALL CHANCE FOR AN ISOLATED SEVERE STORM OVER THE EASTERN NEBRASKA PANHANDLE AND PORTIONS OF THE SOUTHWESTERN AND CENTRAL SAND HILLS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. THE THREAT FOR THUNDERSTORMS REMAINS IN THE FORECAST FROM EARLY SATURDAY THROUGH SUNDAY. AT THIS TIME...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ALONG AND EAST OF A LINE FROM HAYES CENTER...TO BROKEN BOW...TO EWING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Special weather statement, Jun 14, 5:53 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 553 PM CDT THU JUN 14 2012 NEZ071-142330- FRONTIER NE- 553 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRONTIER COUNTY UNTIL 630 PM CDT... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RED WILLOW RESERVOIR STATE RECREATION AREA...OR 20 MILES SOUTHEAST OF HAYES CENTER. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HIGHWAY 83 MILE MARKER 30... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROBERG
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.